MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) came out ripped.There was patient contact.Through follow-up it was learned there was no use error and ovd was used.The lens initially moved a little when trying to advance and then stuck.There was no delay in surgery before an attempt to advance the lens.There was patient contact with the patient's left eye.Surgical time was longer because "the first lens" needed to be cut and removed.No further information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up it was clarified that the surgeon had felt some resistance when advancing the lens.The lens was found ripped after it was fully inserted in the patient¿s eye, and then the lens was removed and replaced in the same procedure.The damaged lens was removed, which increased the surgical time.There was no patient injury and the patient is doing well.No further information was received.The following sections have been updated accordingly: section h6: health effect - impact code: 4632 - prolonged surgery.Corrected data: based on the additional information received, section h6: medical device problem code 2983 ¿mechanical jam¿ has been replaced with medical device problem code 1487 ¿device difficult to setup or prepare¿, as the complaint reporter clarified that the issue was that surgeon felt some resistance, not that the lens was stuck in the cartridge.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 09, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut into three pieces, one of the haptics was cut as well.The lens was cleaned and, it could be observed to be damaged on the optic body.No additional issues were observed.Based on the return condition of the lens, no further product evaluation could be identified.The complaint issue "iol torn" and "difficult to use" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15795802
Report Number3012236936-2022-02842
Device Sequence Number4649712
Product Code MFK
UDI-Device Identifier05050474751712
UDI-Public(01)05050474751712(17)240910
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/17/2022
12/23/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/13/2022
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight73 KG
Patient RaceWhite